Flood, Walsh
- When
- June 1, 12:00 AM CST to 11:38 AM CST
- Where
- Walsh County, 5 mi NW of Park River to 5 mi SW of Park River
- Cause
- Heavy Rain
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 48.451, -97.807
After the heavy rain that fell on May 31st, numerous roads remained closed around the Park River area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
After the heavy rain that fell on May 31st, numerous roads remained closed around the Park River area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 31, 8:44 PM CST, 3 hours 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
944 PM CDT FRI MAY 31 2013
.UPDATE...
ISSUED AT 935 PM CDT FRI MAY 31 2013
MAIN CHANGE WAS TO ISSUE A WIND ADVISORY FOR THE DVL BASIN
REMAINDER OF THIS EVENING. STRONGEST CORE OF WINDS AROUND LOW OVER
FAR SE ND HAVE MOVED INTO THIS AREA AS WELL AS BAND OF COLD
ADVECTION TO AID IN DOWNWARD MOMENTUM OF 35KTS IN MIXED LAYER.
WILL CONTINUE TO MONITOR THE REMAINDER OF THE EVENING. OTHERWISE
MOST ORGANIZED BAND OF SHRA ALONG SFC BOUNDARY ORIENTED FROM TVF
THROUGH GFK TO MVX AND COOPERSTOWN DRIFTING SOUTH AND ORIENTED
HIGHER POPS ACCORDINGLY. TEMPERATURES SEEM ON TRACK SO NO CHANGES
THERE.
&&
.UPDATE...ISSUED AT 637 PM CDT FRI MAY 31 2013
NARROW BAND OF HEAVY RAIN WHICH PLAGUED PARTS OF WALSH AND
MARSHALL COUNTIES IN THE NORTHERN VALLEY HAS DIMINISHED
SIGNIFICANTLY AND DRIFTING SOUTHWARD. TREND TOWARDS MORE SCATTERED
SHRA TAKING SHAPE AND DOWNWARD TREND OF POPS LOOKS GOOD. WILL
MAINTAIN CURRENT FLOOD WARNING ACROSS WALSH COUNTY. CLOUDS
CONTINUE ACROSS FA WITH ONLY A FEW BINOVC SO TEMPERATURE TRENDS
OK. STRONG N-NE WINDS ACROSS FAR NE AT TIMES APPROACHING ADVISORY
CRITERIA HOWEVER EXPECT WINDS TO GRADUALLY DIMINISH AS EVENING
GOES ON. GUSTY WINDS WILL GRADUALLY SHIFT SE AS SYSTEM BEGINS TO
SLOWLY SHIFT EAST. OVERALL FORECAST IN GOOD SHAPE WITH ONLY MINOR
ADJUSTMENTS.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 315 PM CDT FRI MAY 31 2013
THE MAIN CONCERNS WILL BE PRECIP CHANCES AND WIND SPEEDS. COLD
FRONT WILL MOVE THROUGH THE REGION AND EXIT THE FA SATURDAY
MORNING AS STACKED SYSTEM MOVES OFF TO THE EAST. EXPECT SCATTERED
SHOWERS (ISOLATED THUNDERSTORMS) ALONG AND AHEAD OF THE COLD
FRONT. THERE HAS BEEN ONE REPORTED TORNADO ALONG THE SURFACE
BOUNDARY. INSTABILITY AND DEEP LAYER SHEAR ARE VERY WEAK...SO THE
PROBABILITY FOR ORGANIZED AND SEVERE THUNDERSTORMS IS VERY LOW.
HOWEVER...THE SPC NON-SUPERCELL TORNADO PARAMETER IS ELEVATED
ALONG THE SURFACE BOUNDARY (GIVEN THE LOW LEVEL VORTICITY AND THE
ELEVATED 0-3KM CAPE IN PLACE)...SO WILL NEED TO CONTINUE TO WATCH
THIS AREA CAREFULLY. AS WINDS TURN NORTH BEHIND THE COLD
FRONT...925MB WINDS INCREASE TO 35-40 KNOTS. THERE IS SOME
POTENTIAL FOR MIXING THESE WINDS TO THE SURFACE CONSIDERING 925MB
COLD AIR ADVECTION. CURRENT GUIDANCE INDICATES SPEEDS JUST BELOW
ADVISORY CRITERIA...WHICH COULD BE TRUE CONSIDERING MUCH OF THIS
WILL OCCUR AT NIGHT. WILL NEED TO MONITOR WIND SPEEDS THIS
EVENING. HIGH PRESSURE MOVES INTO THE REGION SATURDAY INTO
SATURDAY NIGHT...ALONG WITH TEMPERATURES BELOW NORMAL VALUES.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 315 PM CDT FRI MAY 31 2013
SUNDAY-MONDAY...
HIGH PRESSURE ON SUNDAY WITH RETURN FLOW DEVELOPING ON MONDAY.
THERE COULD BE WARM AIR ADVECTION PRECIP AHEAD OF THE NEXT WAVE
ACROSS THE WESTERN FA ON MONDAY...DEPENDING ON THE SPEED OF THIS
NEXT SYSTEM. TEMPERATURES WILL BE BELOW NORMAL VALUES.
MONDAY NIGHT-THURSDAY...
MODELS INITIALIZED WELL THIS RUN AND REMAIN IN GENERAL AGREEMENT SO
WENT WITH A BLENDED SOLN ATTM. THE ACTIVE PATTERN WILL CONTINUE WITH
A SLOW MOVING UPPER LEVEL TROUGH AND LOW PRESSURE SYSTEM MOVING
THROUGH LATE MON INTO WED. EXPECT ABUNDANT MOISTURE WITH THIS SYSTEM
AND ANOTHER ROUND OF PCPN FOR THE AREA. TEMPS WILL REBOUND AHEAD OF
THE SYSTEM BRINGING MORE NORMAL TEMPERATURES...WITH COOLER TEMPS AND
PCPN ENDING BY THE END OF THE PERIOD.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 637 PM CDT FRI MAY 31 2013
MVFR/IFR CIGS ARCING ACROSS FAR N-NW FA WITH MVFR/VFR CIGS ACROSS
REMAINDER OF FA. WITH ONLY SLOW MOVEMENT OF SYSTEM EXPECT OVERALL
LITTLE CHANGE IN CIGS TONIGHT. SHRA BECOMING MORE SCT AND NOT
EXPECTED TO AFFECT VSBY.
&&
.HYDROLOGY...
ISSUED AT 935 PM CDT FRI MAY 31 2013
JUST OVER 4 INCHES OF RAIN FELL TODAY IN THE GRAFTON AREA. RUNOFF
FROM TODAYS RAIN ALONG WITH RUNOFF FROM THURSDAYS HEAVY RAIN IN THE
PARK RIVER AREA WILL PUSH THE PARK RIVER AT GRAFTON TO MAJOR FLOOD
STAGE ON SUNDAY. THE PEMBINA RIVER AT NECHE WILL ALSO SEE FURTHER
RISES TO MAJOR FLOOD STAGE EARLY SUNDAY. AREAL FLOOD WARNINGS
REMAIN IN PLACE IN WALSH COUNTY. THE SOUTHERN RED RIVER BASIN AND
SOUTHERN TRIBUTARIES WILL CONTINUE TO SLOWLY FALL.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NDZ006-007-014-015-
024-026-054.
MN...NONE.
&&
UPDATE...VOELKER
SHORT TERM...TG
LONG TERM...TG/HOPKINS AVIATION...VOELKER
HYDROLOGY...RIDDLEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 615 AM CDT FRI MAY 31 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 615 AM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1139 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HEAVY RAIN GRAFTON 48.42N 97.40W
05/31/2013 M3.75 INCH WALSH ND PUBLIC
SINCE MIDNIGHT. EAST SIDE OF TOWN.
1132 PM HEAVY RAIN HOOPLE 48.54N 97.64W
05/31/2013 M4.55 INCH WALSH ND PUBLIC
SINCE THURSDAY MORNING
1132 PM HEAVY RAIN GRAFTON 48.42N 97.40W
05/31/2013 M4.61 INCH WALSH ND PUBLIC
SINCE THURSDAY. SOUTHEAST SIDE OF GRAFTON.
1132 PM HEAVY RAIN MINTO 48.29N 97.37W
05/31/2013 M3.75 INCH WALSH ND PUBLIC
SINCE THURSDAY EVENING.
1132 PM HEAVY RAIN VOSS 48.30N 97.46W
05/31/2013 M4.50 INCH WALSH ND PUBLIC
SINCE THURSDAY.
1132 PM HEAVY RAIN 3 SE PARK RIVER 48.36N 97.70W
05/31/2013 M4.55 INCH WALSH ND PUBLIC
SINCE THURSDAY.
&&
DRIDDLEThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2013Every state in 2013This day in weather historyWarnings in North Dakota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444956.